Alert archive / North Carolina / Frost Advisories in 2016
Frost Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this frost advisory at Nov 7, 2016, 6:15 PM EST for 11 counties in North Carolina. It took effect at Nov 8, 2016, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2016, 6:15 PM EST (23:15 UTC)
- In effect from
- Nov 8, 2016, 3:00 AM EST
- Expired
- Nov 8, 2016, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 76 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146 WWUS72 KMHX 072315 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 615 PM EST MON NOV 7 2016 ...FROST WILL DEVELOP LATE TONIGHT... NCZ029-044>046-079>081-090>095-098-081300- /O.NEW.KMHX.FR.Y.0002.161108T0800Z-161108T1300Z/ MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE... GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA... GUM NECK...SNOW HILL...HOOKERTON...WALSTONBURG...WASHINGTON... CHOCOWINITY...BELHAVEN...BATH...AURORA...ENGELHARD...FAIRFIELD... PONZER...SCRANTON...SWANQUARTER...WALLACE...WARSAW... KENANSVILLE...BEULAVILLE...FAISON...KINSTON...LA GRANGE... PINK HILL...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...BAYBORO... ARAPAHOE...VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...JACKSONVILLE...RICHLANDS... SWANSBORO...NORTH TOPSAIL BEACH 615 PM EST MON NOV 7 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST TUESDAY. * TEMPERATURES...32 TO 37 DEGREES. * TIMING...FROST IS LIKELY TO DEVELOP AFTER MIDNIGHT TONIGHT WITH THE MOST WIDESPREAD FROST AROUND SUNRISE. TEMPERATURES WILL WARM THEREAFTER WITH FROST THREAT ENDING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
490 WWUS72 KMHX 080825 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 325 AM EST TUE NOV 8 2016 ...AREAS OF FROST EARLY THIS MORNING... .CLEAR SKIES AND CALM WINDS HAVE BROUGHT EXCELLENT RADIATIONAL COOLING CONDITIONS WITH TEMPERATURES FALLING INTO THE LOW TO MID 30S AWAY FROM THE COAST AND SOUNDS OVERNIGHT WHICH HAS ALLOWED AREAS OF FROST TO DEVELOP. NCZ029-044>046-079>081-090>095-098-081300- /O.CON.KMHX.FR.Y.0002.000000T0000Z-161108T1300Z/ MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE... GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA... GUM NECK...SNOW HILL...HOOKERTON...WALSTONBURG...WASHINGTON... CHOCOWINITY...BELHAVEN...BATH...AURORA...ENGELHARD...FAIRFIELD... PONZER...SCRANTON...SWANQUARTER...WALLACE...WARSAW... KENANSVILLE...BEULAVILLE...FAISON...KINSTON...LA GRANGE... PINK HILL...MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN... HAVELOCK...VANCEBORO...COVE CITY...ORIENTAL...BAYBORO... ARAPAHOE...VANDEMERE...MOREHEAD CITY...BEAUFORT...NEWPORT... ATLANTIC BEACH...EMERALD ISLE...JACKSONVILLE...RICHLANDS... SWANSBORO...NORTH TOPSAIL BEACH 325 AM EST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURES...32 TO 37 DEGREES. * TIMING...AREAS OF FROST WILL CONTINUE TROUGH 8 AM THIS MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Nov 7, 2:54 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 7, 2:54 PM EST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 254 PM EST Mon Nov 7 2016 .SYNOPSIS... High pressure will remain in control through the middle of this week. A cold front will cross the area on Wednesday with a stronger cold front approaching Friday and moving offshore Friday night and early Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 230 PM Monday...Latest sfc analysis show the sfc high pressure centered over the northeast region. The center of the high will gradually slide southward along the east coast...allowing the wind gradient to relax across the inland area later tonight. Clear skies and calm winds inland will lead to good radiational cooling...leading to overnight temperatures to drop into the mid to upper 30s inland with patchy frost and closer to the coast 40s to around 50 as winds remain mixed. Also with cold temps over relatively warmer water could see patchy steam fog along the inland rivers. && .SHORT TERM /TUESDAY/... As of 230 PM Monday...Sfc high pressure will be over the region tomorrow and will start to weaken and shift off the Southeast coast later in the day. The dominate mid/upper ridge will start to breaks down as a shortwave trough accompany with a cold front crosses the Great Lake region. Generally sunny skies will prevail tomorrow with winds slowly returning back to the SW. Low level thicknesses will increase to around 1350m supporting highs in the low 60s coast to mid 60s inland. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... As of 245 AM Monday, dry weather will prevail for Tuesday but a strong mid-level shortwave may produce a few showers Wednesday into Wednesday night. A stronger cold front arrives for the weekend with chilly weather. Tuesday through Thursday...as the low level flow slowly backs from the N/NE to SW late on Tuesday, temperatures will be mild as highs will generally be in the mid 60s. A strong mid-level shortwave will accompany a weak cold front into the region Wednesday into Wednesday night. The GFS and GEFS ensembles continue to trend slightly wetter along with the NAM with even the previously drier ECMWF now showing some minimal QPF Wednesday evening. As a result, will add a small PoP to the Wednesday/Wednesday evening forecast. Any QPF should be light, under one-tenth of an inch. The push of cooler air will be limited with this initial front with high temperatures only a couple of degrees cooler on Thursday versus Wednesday. Friday through Sunday...A second, stronger cold front is still on track to move into the area Friday and offshore Friday night. This front will be followed by strong cold-air advection with gusty NW winds and the 5400 dm 1000-500 mb thickness threshold line moving into the central/northern CWA. W/SW winds ahead of the front Friday will allow temperatures to rise into the mid/upper 60s...while temperatures Saturday and Sunday behind the front struggle to get out of the 60s with some mid/upper 30s possible Saturday night. Moisture will be very limited with this front and have opted to continue to keep precipitation out of the forecast. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Short Term /through Tonight/... As of 1230 PM Monday...High confidence of VFR conditions will prevail through the TAF period as high pressure dominates eastern US. Northerly winds gusting to around 15 knots will continue through the afternoon. Winds will become light inland except along the immediate coast as the center of high slides closer to the area. Both forecast sounding neither guidance are showing fog development, but patchy steam fog can develop near bodies of water where winds decouple...possibly affecting EWN and PGV with periods of IFR/LIFR conditions late tonight. Any fog development will diminish quickly after sunrise...leading back to VFR conditions under a light and variable winds. Long Term /Tuesday through Friday/... As of 255 AM Monday, with the exception of a few showers and perhaps periods of some MVFR ceilings Wednesday into Wednesday night, the remainder of the extended forecast period should be in the VFR range with cool and dry air continues over eastern NC. && .MARINE... Short Term /through Tonight/... As of 230 PM Monday...Latest buoy obs are showing N/NNE 15-20 with gusts up to 30 kts and seas 7-8ft north of Hatteras and 4-6ft south. Sfc high will dominate the eastern US while the center of the high will gradually slide southward tonight...allowing the wind gradient to relax. Expect winds to gradually diminish to around 10-20 kts after midnight and then to 5-10 kts Tuesday afternoon as winds shift gradually to the northwest. Despite the winds diminishing tonight, seas will remain elevated especially north of Hatteras as back swell from the distant offshore low begins to impact the area. Expect seas 6-8 ft...building to 7-10 ft overnight and Tuesday...north of Hatteras and 4-6 ft south except 2-3 ft near shore in Onslow Bay. Current SCA headlines remains in effect for all the coastal waters and Pamlico Sound and will cancel the SCA over the Albemarle Sound and Alligator Rvr as winds have diminished below criteria. Long Term /Tuesday through Friday/... As of 255 AM Monday, SCA seas will linger into late week as strong backswell energy around departing low pressure continues to impact our coastal waters despite diminishing winds. In fact, do not really see much more than 15 knot winds through much of the extended period but combined seas will continue at 6-8 feet until subsiding on Thursday. The Northerly winds back to more westerly on Friday morning before gusty NW winds return behind the second and stronger cold front Friday afternoon. Winds are likely to at least gust to SCA status by later on Friday. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...Small Craft Advisory until 9 PM EST this evening for AMZ135. Small Craft Advisory until 1 AM EST Friday for AMZ150-152-154. Small Craft Advisory until 7 PM EST Tuesday for AMZ156-158. && SYNOPSIS...SK/BM NEAR TERM...BM SHORT TERM...BM LONG TERM...CTC AVIATION...CTC/BM MARINE...CTC/BM
Hazardous weather outlook, Nov 7, 3:41 PM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 341 PM EST MON NOV 7 2016 NCZ029-044>046-079>081-090>095-098-082045- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN- LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 341 PM EST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PATCHY FROST WILL BE POSSIBLE INLAND FROM THE COAST LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-103-104-082045- MAINLAND DARE-OUTER BANKS DARE-OUTER BANKS HYDE- 341 PM EST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in North Carolina, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.